Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

If I Have Lipoatrophy Do I Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Lipoatrophy without HIV

The left side of my body has been affected by lipoatrophy and is now starting to affect my right thigh. All the information I have found when someone is affected by lipoatrophy they also have been diagnosed with HIV. I do not have HIV but no doctor...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Lipoatrophy can happen to those without HIV. You may want to read this paper and contact one of the main investigators to find out if you have any of these genetically influenced problems.http://www.ajronline.org/cgi/content/full/178/2/311Nelson... Read more »

% of HIV+ with lipoatrophy?

I recently tested positive and I'm terrified about my physical appearance diminishing as a... Read more »

Hiv causes Lipoatrophy ..not meds?

Are there any studies...supporting the theory that Hiv in of itself...may be the cause of... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Liquid Injectable Silicone Effective, Safe for Treating HIV Patients With Facial Lipoatrophy: Study

Research in British Columbia, Canada, indicates that liquid injectable silicone administered properly has potential as a safe, effective, natural feeling treatment for patients with HIV-associated facial lipoatrophy (FLA). The researchers tested... Read more »
TheBodyPRO.com

Current Research on the Mechanisms Causing Lipoatrophy and Potential Treatments

Differential Effect of HIV Protease Inhibitors on Adipogenesis: Intracellular Ritonavir Is Not Sufficient to Inhibit Differentiation (Poster 724) Authored by C. Vernochet, S. Azoulay, D. Duval, R. Guedj, G. Ailhaud, C. Dani A Prospective Cohort... Read more »
Gay Men's Health Crisis

HIV Lipodystrophy: Where Are We After Ten Years?

Lipoatrophy and HIV Medications Treatment Options for Lipoatrophy Understanding Lipohypertrophy Treatment Interventions for Lipohypertrophy Increased Lipids: Low Density Lipoprotein (LDL) and Triglycerides Conclusion Note: The... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Connect With Others

FACIAL LIPOATROPHY STUDY FOR HIV PATIENTS

Posted by Focus_Forward, 1 Reply
We are currently conducting research related to patients who are suffering from HIV-associated facial lipoatrophy. As a current sufferer of HIV-associated facial lipoatrophy, we would like to invite you to participate in an online bulletin board to... Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

Lipoatrophy but good labs--I really need some help

Posted by StandinOnFaith, 4 Replies
Hi,

I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been struggling to understand... Read more »

lipoatrophy

Posted by Anonymous, 2 Replies
my brother is hiv+ for more than 10 years, and since he was diagnosed hes been on meds. he takes 200mgs.nevirapin twice a day, and 150+300mgs twice a day too. At first we all thought we d die of so much pain and fear, but thanks God weve learned to... Read more »